Alert archive / South Carolina / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 92, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 14, 2003, 4:34 PM EDT for Edgefield County, South Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2003, 4:34 PM EDT (20:34 UTC)
- Expired
- Jun 14, 2003, 5:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Edgefield County, SC
The radar
The Columbia radar (KCAE), 73 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 820 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
907
WUUS52 KCAE 142034
SVRCAE
SCC037-142115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
431 PM EDT SAT JUN 14 2003
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 515 PM EDT.
* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF TRENTON...MOVING NORTHEAST
AT 30 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
TRENTON
AREA NEAR AIKEN AND EDGEFIELD COUNTY LINE NEAR AND
SOUTH OF TRENTON
EXPECT WIND GUSTS AROUND 60 MPH WITH THIS THUNDERSTORM.
LAT...LON 3367 8211 3351 8201 3371 8145 3393 8158
RJLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:20 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 14, 2:20 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 220 PM EDT SAT JUN 14 2003 AIRMASS ACROSS THE MIDLANDS/CSRA BECOMING MODERATELY UNSTABLE WITH LI AROUND -4 AND CAPE ABOUT 1500 J/KG. WATCHING VORT MAX OVER SOUTHWEST GEORGIA ON SATELLITE MOVING NORTHEAST. NUMEROUS SHOWERS AND THUNDERSTORMS NOW IN EAST CENTRAL GEORGIA THIS AFTERNOON WILL MOVE NORTHEAST INTO SOUTH CAROLINA LATE THIS AFTERNOON AND EARLY EVENING. VORT MAX ACTING AS TRIGGER...MOVES ACROSS SOUTHERN AND EASTERN PORTION OF MIDLANDS THIS EVENING. SEA BREEZE FRONT DEVELOPING AGAIN TODAY...MAY INTERACT WITH CONVECTION ACROSS EASTERN MIDLANDS THIS EVENING. WILL PUT REST OF THE AFTERNOON/EVENING PERIOD FOR LIKELY POPS...THEN GOOD CHANCE UNTIL AROUND 1000 PM...THEN SLIGHT CHANCE OVERNIGHT WITH CONTINUED MOSTLY CLOUDY SKIES WILL ABUNDANT LOW LEVEL MOISTURE. LOOKS LIKE SOME DRIER AIR...MAINLY MID LEVELS...TRIES TO MOVE INTO REGION SUNDAY...RESULTING IN MORE UNSTABLE AIRMASS...K INDEX REMAINS ABOVE 30 WITH CONTINUED HIGH LOW LEVEL MOISTURE. TRIGGER...HARD TO FIND BUT UPPER LOW IN THE SOUTHERN PLAINS WITH CONTINUED WEAK SHORT WAVES LIFTING NORTHEAST TOWARD SOUTH CAROLINA...WILL CONTINUE CHANCE POPS...MAINLY AFTERNOON/EVENING THUNDERSTORMS SUNDAY AND MONDAY. MORE WIDESPREAD ACTIVITY EXPECTED IN NORTH CAROLINA ALONG STATIONARY FRONT. LOOKS LIKE WARMER TEMPS NEXT COUPLE OF DAYS...WITH LESS CLOUDINESS OVERALL. EXTENDED...UPPER TROUGH MOVING ACROSS NORTHEASTERN STATES MONDAY/TUESDAY HAS LESS AMPLITUDE LAST COUPLE OF MODEL RUNS. UPPER LOW DROPPING SOUTH INTO MIDWEST...SURFACE HIGH BUILDING SOUTH ALONG MID ATLANTIC STATES DOES NOT APPEAR TO BUILD SOUTH INTO MIDLANDS...I.E. LEANING AWAY FROM COLD AIR DAMMING FOR REGION...LOOKS LIKE AREA IN WARM SECTION TUE AND WED...WILL RAISE HIGHS A LITTLE AND CONTINUE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MIDWEEK...WITH CONTINUED SOUTHWEST FLOW ALOFT. MIDWEST UPPER LOW MOVES EAST WEDNESDAY/THURSDAY...CONTINUED CHANCE OF AFTERNOON THUNDERSTORMS THROUGH FRIDAY THEN COLD FRONT EXPECTED...WITH DRIER AIR FOR SATURDAY. FCSTID = 19 CAE 72 90 72 91 / 50 40 40 50 AGS 71 90 70 91 / 50 40 40 50 SSC 71 90 71 91 / 50 40 40 50 OGB 71 90 71 91 / 50 40 40 50 .CAE... GA...NONE. SC...NONE. AWP
Hazardous weather outlook, Jun 14, 5:38 AM EDT, 10 hours 56 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-142038- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 538 AM EDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... MOIST AND UNSTABLE AIR ALONG WITH AN APPROACHING UPPER LEVEL DISTURBANCE WILL CAUSE SHOWERS AND THUNDERSTORMS OVER THE AREA TODAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. RIVER FLOODING HAS SUBSIDED HOWEVER STAGES ALONG THE CONGAREE REMAIN ELEVATED DUE TO UPSTREAM RESERVOIR RELEASES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TA
Nearby
Severe Thunderstorm Warnings in South Carolina, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.